# SDR 2000UALA00196

- Difficulty date: April 17, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N573UA
- Make and model: Boeing 757222
- Aircraft serial: 26685
- Aircraft time: 25,330 hours, 9,325 cycles
- Engine: Pwa PW2037
- Engine time: 11,992 hours, 11,186 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38845622E
- Condition: Contaminated
- Location: Aft
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

AFT LAV SMOKE DETECTOR WENT OFF CLIMBING OUT OF DEN.  SMOKE HAZE IN CABIN, RETURNED TO DENVER.  *S/D*  APU HAD MASSIVE COOLING FAN FAILURE, METAL IN THE SYSTEM.  OIL WAS SUCKED INTO THE APU INLET PLENUM THROUGH THE COOLING FAN DUCT CAUSING THE SMOKE IN THE CABIN.  THE APU WILL BE DISASSEMBLED FOR OVERHAUL.
